Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/brain-nervous-system-disorder/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    Depakote or Lamictal
    avatar
    krschwob posted:
    Hello,
    I am looking to change my seizure medication because the side effects I am experiencing are weight loss(I have lost 20 lbs in 6 months) and irritability. My Dr. has recommended the 2 medications above. I wanted to see who has taken what & see what you think of them. What side effects do you experience? Would you recommend either one? Any feedback you an give me would be very much appreciated. Thank you so much for your input.

    Best Regards,

    Kevin

    Take the Poll

    Which medication would you recommend?
    • Depakote
    • Lamictal
    vote
    View Poll Results
     
    avatar
    dancer86442 responded:
    I apologize for not answering sooner. I have had comp issues. Have you made up your mind, yet?

    Your questions are 'normal' for someone changing meds. But, my answer is always the same. You won't know How the medication will afect You, personally, unless you try it. What others' experience? Clik on the 'Drug/Supplement Tab up top. Use the Search Too for your medications. Clik on Side effects & then read more. Under the basic description are some blue highlighted words that will take you to another page w/ a list of Everything someone or several someones, at one point, experienced. But, in my book...All side effects are..Is what we & our Drs watch for. Not what will necessarily happen. Please, read our journal info in Helpful Tips on the rite. To insure your meds metabolize properly & work more efficiently, you should eat a very healthy diet, too..

    My Daughter has been on both those meds. Neither worked for her. I do Hope whichever you choose will work for You! Keep in mind that IF that med is Intolerable or doesn't work w/in 2/6 weeks, you can always try the other med, next.

    Personally, I went thru at least 5 med changes in a 10 yr period. My Daughter has been thru More in the same amount of time. Her 'newest' trial & error med is Lyrica. Me? I've had control over convulsions w/ Phenobarbital for over 27 yrs.

    Never Give Up! Don't let Epilepsy Rule! Hugs

    Love Candi
    International Awareness Day: Second Monday of Feb. March 26: Purple Day, November: Epilepsy Awareness Month. Wear Purple to show Support. Advocate


    Helpful Tips

    Journals posted by Meetz
    Meetz posted: Hi there. I don't want to sound bossy or presumptuous, but after 44 years of practice with E, I have a bit of experience. I ... More
    Was this Helpful?
    34 of 44 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Epilepsy Center